MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II SMALL INTESTINAL VIDEOSCOPE; SMALL INTESTINAL VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II SMALL INTESTINAL VIDEOSCOPE; SMALL INTESTINAL VIDEOSCOPE
Model Number SIF-Q180
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The article did not specify the serial number of the referenced scope; therefore, it is unknown if the scope was returned for repair/service.A review of the instrument¿s history could not be performed.Furthermore, it was stated by the study's physician that although the patient developed an air leak, "this is a known risk of peg insertion and occurred despite good landmarking." device will not be returned.
 
Event or Problem Description
Olympus received an article titled ¿insertion of percutaneous endoscopic gastrostomy tubes with jejunal extensions using the ¿wedge¿ technique: a novel method to prevent retrograde tube migration into the stomach¿.There were 17 patients in the study.The article reported that two adverse events occurred due to peg insertion although none were related to the jejunal extension insertion itself using the wedge technique.One study patient had the peg tube placed but developed an air leak around the peg after insertion.The patient was subsequently taken back to the operating room where an aberrant loop of mesentery was found between the abdominal and anterior gastric wall preventing apposition to form the gastrostomy tract.The pegj device was removed, and re-inserted after the mesentery had been relocated, and the patient recovered fully.This report is for patient 1 of 2 for subject study.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.The legal manufacturer reviewed the contents of this complaint.The exact root cause of the reported event could not be determined.As there was no reported malfunction of the subject device related to the events.In addition, there was no proof/description to show the association between the adverse events and the subject device.

Brand Name
EVIS EXERA II SMALL INTESTINAL VIDEOSCOPE
Common Device Name
SMALL INTESTINAL VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9849786
Report Number8010047-2020-01815
Device Sequence Number10953848
Product Code FDA
UDI-Device Identifier04953170242526
UDI-Public04953170242526
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K071254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSIF-Q180
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR